Alert archive / Hawaii / Wind Advisories in 2019

Wind Advisory 6, NWS Honolulu, HI

January 28, 20194 counties in Hawaii

NWS Honolulu, HI issued this wind advisory at Jan 28, 2019, 3:49 AM HST for 4 counties in Hawaii. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Jan 28, 2019, 3:49 AM HST (13:49 UTC)
Expired
Jan 31, 2019, 11:34 PM HST
In force
4 days
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 13:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 1.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2019-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2019-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1167 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

000 
WWHW70 PHFO 281349
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
349 AM HST Mon Jan 28 2019

HIZ028-290300-
/O.CON.PHFO.HW.W.0001.000000T0000Z-190129T1600Z/
Big Island Summits-
349 AM HST Mon Jan 28 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY...

The National Weather Service in Honolulu has issued a High Wind
Warning, which is in effect until 6 AM HST Tuesday. 

* WINDS...West-northwest increasing to 40 to 60 mph with localized
  gusts to 85 mph becoming north. 

* TIMING...through early Tuesday morning. 

* IMPACTS...Motorists, especially those in high profile vehicles,
  are urged to drive with caution. Winds this strong can 
  forcefully slam doors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means that winds at the summits are expected
to be at least 56 mph with gusts over 66 mph. Take necessary
precautions to protect property. Travel to the summit areas
should be delayed until winds subside.

&&

$$

HIZ014>016-024-025-290300-
/O.NEW.PHFO.WI.Y.0006.190128T1349Z-190129T1600Z/
Lanai Makai-Lanai Mauka-Kahoolawe-South Big Island-
Big Island North and East-
349 AM HST Mon Jan 28 2019

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY...

The National Weather Service in Honolulu has issued a Wind
Advisory, which is in effect until 6 AM HST Tuesday.

* WINDS...Northeast 25 to 30 mph with localized gusts to around 50
  mph over portions of the Lanai, the lower Puna district on the
  Big Island in and around Volcanoes National Park, and for the
  areas around Hilo.

* TIMING...through early Tuesday morning.

* IMPACTS...Motorists, especially those in high profile vehicles,
  are urged to drive with caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution.

&&

$$

Gibbs
9 follow-up statements
713 
WWHW70 PHFO 282136
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
1136 AM HST Mon Jan 28 2019

HIZ028-291045-
/O.CON.PHFO.HW.W.0001.000000T0000Z-190129T1600Z/
Big Island Summits-
1136 AM HST Mon Jan 28 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY...

* WINDS...North increasing to 40 to 60 mph.

* TIMING...through early Tuesday morning.

* IMPACTS...Motorists, especially those in high profile vehicles,
   are urged to drive with caution. Winds this strong can 
  forcefully slam doors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means that winds at the summits are expected
to be at least 56 mph with gusts over 66 mph. Take necessary
precautions to protect property. Travel to the summit areas
should be delayed until winds subside.

&&

$$

HIZ023-291045-
/O.EXA.PHFO.WI.Y.0006.000000T0000Z-190129T1600Z/
Kona-
1136 AM HST Mon Jan 28 2019

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY...

The National Weather Service in Honolulu has issued a Wind
Advisory, which is in effect until 6 AM HST Tuesday.

* WINDS...North to northeast 25 to 30 mph with localized gusts to
  around 50 mph, mainly around Keahole Point.

* TIMING...through early Tuesday morning.

* IMPACTS...Motorists, especially those in high profile vehicles,
  are urged to drive with caution. Winds this strong can bring 
  down small tree branches and cause local power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution.

&&

$$

HIZ014>016-024-025-291045-
/O.CON.PHFO.WI.Y.0006.000000T0000Z-190129T1600Z/
Lanai Makai-Lanai Mauka-Kahoolawe-South Big Island-
Big Island North and East-
1136 AM HST Mon Jan 28 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY...

* WINDS...North to northeast 25 to 30 mph with localized gusts to
  around 50 mph over portions of the Lanai, the lower Puna 
  district on the Big Island in and around Volcanoes National 
  Park, and for the areas around Hilo.

* TIMING...through early Tuesday morning.

* IMPACTS...Motorists, especially those in high profile vehicles,
   are urged to drive with caution. Winds this strong can bring 
  down small tree branches and cause local power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution.

&&

$$
744 
WWHW70 PHFO 290112
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
312 PM HST Mon Jan 28 2019

HIZ028-291415-
/O.CON.PHFO.HW.W.0001.000000T0000Z-190129T1600Z/
Big Island Summits-
312 PM HST Mon Jan 28 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY...

* WINDS...North increasing to 40 to 60 mph.

* TIMING...Through early Tuesday morning.

* IMPACTS...Motorists, especially those in high profile vehicles,
   are urged to drive with caution. Winds this strong can 
  forcefully slam doors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means that winds at the summits are expected
to be at least 56 mph with gusts over 66 mph. Take necessary
precautions to protect property. Travel to the summit areas
should be delayed until winds subside.

&&

$$

HIZ014>016-023>025-291415-
/O.CON.PHFO.WI.Y.0006.000000T0000Z-190129T1600Z/
Lanai Makai-Lanai Mauka-Kahoolawe-Kona-South Big Island-
Big Island North and East-
312 PM HST Mon Jan 28 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY...

* WINDS...North to northeast 25 to 30 mph with localized gusts to
  around 50 mph over Lanai, the lower Puna district on the Big 
  Island in and around Volcanoes National Park, areas around Hilo 
  and Kailua-Kona.

* TIMING...Through early Tuesday morning.

* IMPACTS...Motorists, especially those in high profile vehicles,
  are urged to drive with caution. Winds this strong can bring 
  down small tree branches and cause local power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution.

&&

$$
Wroe
786 
WWHW70 PHFO 291327
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
327 AM HST Tue Jan 29 2019

HIZ028-300230-
/O.CAN.PHFO.HW.W.0001.000000T0000Z-190129T1600Z/
/O.EXB.PHFO.WI.Y.0006.000000T0000Z-190130T0400Z/
Big Island Summits-
327 AM HST Tue Jan 29 2019

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Honolulu has issued a Wind
Advisory, which is in effect until 6 PM HST this evening. The
High Wind Warning has been cancelled.

* WINDS...North 40 to 55 mph with gusts up to 65 mph.

* TIMING...Through 6 PM this evening.

* IMPACTS...Winds this strong will cause doors to slam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists, especially those in high profile vehicles, are urged 
to drive with caution. 

&&

$$

HIZ014>016-023>025-300230-
/O.EXT.PHFO.WI.Y.0006.000000T0000Z-190130T0400Z/
Lanai Makai-Lanai Mauka-Kahoolawe-Kona-South Big Island-
Big Island North and East-
327 AM HST Tue Jan 29 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WINDS...North 25 to 35 mph with gusts over 40 mph. 

* TIMING...Through 6 PM this evening.

* IMPACTS...Motorists, especially those in high profile vehicles,
   are urged to drive with caution. Winds this strong can bring 
  down small tree branches and cause local power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. 

&&

$$
RCB
758 
WWHW70 PHFO 300111
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
311 PM HST Tue Jan 29 2019

HIZ014>016-023>025-300215-
/O.CAN.PHFO.WI.Y.0006.000000T0000Z-190130T0400Z/
Lanai Makai-Lanai Mauka-Kahoolawe-Kona-South Big Island-
Big Island North and East-
311 PM HST Tue Jan 29 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Honolulu has cancelled the Wind
Advisory.

Winds have decreased below advisory level across the lower
elevations of the Big Island, Lanai, and Kahoolawe.

$$

HIZ028-301415-
/O.EXT.PHFO.WI.Y.0006.000000T0000Z-190130T1600Z/
Big Island Summits-
311 PM HST Tue Jan 29 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY...

* WINDS...North 40 to 55 mph.

* TIMING...Through 6 AM Wednesday.

* IMPACTS...Winds this strong will cause doors to slam and will
  produce difficulty driving a high profile vehicle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists, especially those in high profile vehicles, are urged
to drive with caution.

&&

$$

Wroe
992 
WWHW70 PHFO 301344
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
344 AM HST Wed Jan 30 2019

HIZ014>016-310245-
/O.EXB.PHFO.WI.Y.0006.000000T0000Z-190131T0400Z/
Lanai Makai-Lanai Mauka-Kahoolawe-
344 AM HST Wed Jan 30 2019

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

The National Weather Service in Honolulu has issued a Wind
Advisory, which is in effect until 6 PM HST this evening.

* WINDS...Northeast 25 to 35 mph with gusts to around 50 mph for
  the islands of Lanai and Kahoolawe.

* TIMING...Through 6 PM this evening.

* IMPACTS...Winds this strong will cause doors to slam and will
  cause driving issues for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use 
extra caution.

&&

$$

HIZ028-310245-
/O.EXT.PHFO.WI.Y.0006.000000T0000Z-190131T0400Z/
Big Island Summits-
344 AM HST Wed Jan 30 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WINDS...North 40 to 50 mph with localized gusts over 55 mph 
  over the summits of Maunakea and Maunaloa.

* TIMING...Through 6 PM this evening.

* IMPACTS...Winds this strong will cause doors to slam and will
  cause driving issues for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory for the summits means that sustained winds of at
least 45 mph, or gusts of at least 55 mph, are expected. Motorists
should use extra caution.

&&

$$

RCB
850 
WWHW70 PHFO 310131
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
331 PM HST Wed Jan 30 2019

HIZ028-310245-
/O.CAN.PHFO.WI.Y.0006.000000T0000Z-190131T0400Z/
Big Island Summits-
331 PM HST Wed Jan 30 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Honolulu has cancelled the Wind
Advisory.

Winds have decreased below advisory threshold. The Wind Advisory
is therefore cancelled.

$$

HIZ026-311445-
/O.EXB.PHFO.WI.Y.0006.000000T0000Z-190131T1600Z/
Kohala-
331 PM HST Wed Jan 30 2019

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY...

The National Weather Service in Honolulu has issued a Wind
Advisory, which is in effect until 6 AM HST Thursday.

* WINDS...Northeast 20 to 30 mph.

* TIMING...Through tonight.

* IMPACTS...Winds this strong will cause doors to slam and will 
  cause driving issues for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution.

&&

$$

HIZ014>016-311445-
/O.EXT.PHFO.WI.Y.0006.000000T0000Z-190131T1600Z/
Lanai Makai-Lanai Mauka-Kahoolawe-
331 PM HST Wed Jan 30 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY...

* WINDS...Northeast 20 to 30 mph.

* TIMING...Through tonight.

* IMPACTS...Winds this strong will cause doors to slam and will 
  cause driving issues for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution.

&&

$$
948 
WWHW70 PHFO 311327
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
327 AM HST Thu Jan 31 2019

HIZ002>013-018-019-010230-
/O.EXB.PHFO.WI.Y.0006.000000T0000Z-190201T1000Z/
Kauai Windward-Kauai Leeward-Kauai Mountains-Oahu South Shore-
Waianae Coast-Oahu North Shore-Oahu Koolau-Olomana-Central Oahu-
Waianae Mountains-Molokai Windward-Molokai Leeward-
Maui Leeward West-Maui Central Valley-
327 AM HST Thu Jan 31 2019

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT HST TONIGHT...

The National Weather Service in Honolulu has issued a Wind
Advisory, which is in effect until midnight HST tonight.

* WINDS...Northeast 20 to 30 mph with localized gusts over 45 mph
  across parts of Kauai, Oahu, Molokai and Maui. Some of the
  strongest winds will be over mountain ridges and through 
  valleys on the south and southwest sides of the islands.

* TIMING...Through this evening.

* IMPACTS...Winds this strong can bring down tree branches and
  cause local power outages. These strong winds can cause doors to
  slam and will cause driving issues for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution while driving. Take precautions now to protect 
property. Tie down loose objects, or move them to a sheltered 
location.

&&

$$

HIZ014>016-026-010230-
/O.EXT.PHFO.WI.Y.0006.000000T0000Z-190201T1000Z/
Lanai Makai-Lanai Mauka-Kahoolawe-Kohala-
327 AM HST Thu Jan 31 2019

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT...

* WINDS...Northeast 20 to 35 mph with localized gusts over 50 mph
  on Lanai, Kahoolawe and the Kohala District of the Big Island.

* TIMING...Through this evening.

* IMPACTS...Winds this strong can bring down tree branches and
  cause local power outages. These strong winds can cause doors 
  to slam and will cause driving issues for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Take precautions now to 
protect property. Tie down loose objects, or move them to a 
sheltered location. Motorists should use extra caution while 
driving.

&&

$$

Houston
991 
WWHW70 PHFO 010136
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
336 PM HST Thu Jan 31 2019

HIZ002>016-018-019-026-011000-
/O.CON.PHFO.WI.Y.0006.000000T0000Z-190201T1000Z/
Kauai Windward-Kauai Leeward-Kauai Mountains-Oahu South Shore-
Waianae Coast-Oahu North Shore-Oahu Koolau-Olomana-Central Oahu-
Waianae Mountains-Molokai Windward-Molokai Leeward-Lanai Makai-
Lanai Mauka-Kahoolawe-Maui Leeward West-Maui Central Valley-
Kohala-
336 PM HST Thu Jan 31 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT HST TONIGHT...

* WINDS...Northeast 15 to 30 mph, with gusts to 45 mph. Winds will
  be strongest over and just downwind of higher terrain.

* TIMING...Through this evening.

* IMPACTS...Winds this strong can bring down tree branches and 
  cause local power outages. These strong winds can cause doors 
  to slam and will cause driving issues for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution while driving. Take precautions now to protect
property. Tie down loose objects, or move them to a sheltered
location.

&&

$$
476 
WWHW70 PHFO 010934
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
1134 PM HST Thu Jan 31 2019

HIZ002>016-018-019-026-011045-
/O.CAN.PHFO.WI.Y.0006.000000T0000Z-190201T1000Z/
Kauai Windward-Kauai Leeward-Kauai Mountains-Oahu South Shore-
Waianae Coast-Oahu North Shore-Oahu Koolau-Olomana-Central Oahu-
Waianae Mountains-Molokai Windward-Molokai Leeward-Lanai Makai-
Lanai Mauka-Kahoolawe-Maui Leeward West-Maui Central Valley-
Kohala-
1134 PM HST Thu Jan 31 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Honolulu has cancelled the Wind
Advisory.

Winds have eased to below advisory threshold.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 27, 8:47 PM HST, 7 hours 2 minutes earlier.

Area forecast discussion, Jan 27, 8:47 PM HST, 7 hours 2 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
847 PM HST Sun Jan 27 2019

.SYNOPSIS...
Gusty north-northeast winds along with cool and dry conditions will
prevail through a good portion of the week. Any showers that do
develop will focus over windward and northern slopes each day.
Rainfall accumulations will be minimal with the dry air in place.
Lighter winds and increasing moisture will be possible by the
weekend.

&&

.DISCUSSION...
Water vapory imagery showed a potent shortwave trough digging east-
southeastward skirting the eastern end of the state ushering in an
anomalously cold pool of mid- to upper-level air and strong west-
northwest winds aloft. The upper air sounding at Hilo reflected this
and showed -14 C at 500 mb and a layer of mid- to upper-level
moisture supporting layered clouds moving through. Wind observations
at the summits responded and quickly ramped up to warning levels
with gusts up to around 90 mph early this evening. The forecast has
been updated to show this change with high wind warning headlines,
which will remain a possibility through Monday night. In addition to
the strong winds, the destabilization of the atmosphere has been
enough to trigger a few moderate to heavy showers periodically,
mainly over the adjacent waters surrounding Maui County and the Big
Island. The Lower Kahuku and South Point stations on the Big Island
are depicting total accumulations ranging from .4 to .99" over the
past three hours (through 6 pm HST) from showers that have recently
diminished.

The latest short-term guidance is lining up well the current pattern
and shows the aforementioned layer of mid-level moisture shifting
east of the Big Island overnight into Monday with drier air
filling in on the back side of the upper trough. Despite the dry
air, this amount of instability in place combined with a
sufficient amount of low-level moisture and gusty northerly winds
will be enough to generate showers periodically, mainly over
northern and eastern slopes of Maui County and the Big Island. Any
showers that do develop should be brief with limited
accumulations. Otherwise, dry and cool conditions will prevail
with dewpoints remaining in the 50s and daytime highs only
reaching the upper 70s.

The upper-level winds impacting the higher elevations will veer
to the north, likely increasing further by Monday night as the
upper low cuts off to the east and a ridge builds west of Kauai.
At the surface, gusty northerly winds will prevail as the
attendant surface reflection (broad trough/low) remains parked
east-northeast of the Big Island and high pressure remains
located north-northwest of the islands. Periods with advisory-
level winds at the lower elevations will be possible, especially
as the gradient tightens Monday night through Tuesday as a surface
low/trough pivots southward near the Big Island. In addition to
the winds, this low/trough may usher in a better source of
moisture (precipitable water (PW) increasing to 1.35") Tuesday
night through midweek. The current forecast reflects this and
depicts increasing rainfall chances for northern/windward slopes.

Forecast uncertainty rises quickly later in the week and upcoming
weekend as the spread in the guidance increases. The GFS
solutions depict the surface trough to the east dampening out with
a return of trades. The ECMWF, however, shows the surface feature
to the east shifting westward over the islands as a shortwave
trough and cold front approach the region from the northwest. If
this scenario unfolds, surface winds will trend down, potentially
becoming light and variable over portions of the state.

&&

.AVIATION...
A low pressure system to the northeast and high pressure cell to
the northwest of the islands will maintain a tight pressure
gradient over the islands resulting in another day of moderate to
strong northerly winds through Monday. Therefore, AIRMET Tango,
for low level turbulence at or below 9k feet, south through west
of all mountain ranges of all islands, continues on.

The low to the northeast of the islands has nudged the jetstream
over the islands this evening. So we can expect a deep layer of
light to moderate high level turbulence, between fl200 and fl400.
We do not see much change through Monday as this jet remains over
the islands.

A cold patch of middle and high clouds continues to exit the
eastern part of the island chain. These clouds were thick enough
to contain some frozen precipitation, resulting in a few reports
of light to moderate rime by aircraft flying through it earlier
today. The bulk of this airmass will clear the islands by 1000
utc.

There are a few showers embedded in this low level northerly
flow, not enough to warrant AIRMET Sierra for to mountain
obscuration, however. The tops of these low clouds are around 8k
feet.

&&

.MARINE...
A nearly stationary area of low pressure east and northeast of
the state along with a series of reinforcing highs building
northwest of the island chain, will keep moderate to strong north-
northeasterly winds in place across the marine area through the
middle of the week. These strong winds in combination a series of
northwest swells will produce Small Craft Advisory (SCA)
conditions for most of the marine zones through much of the work
week.

A series of new, moderate to large, northwest swells will move
through the islands during the week. The long period forerunners
of the first swell are beginning to arrive at buoys 51001 and
51101, however this swell is running several hours later than
predicted by the Wave Watch III guidance. This swell will continue
to fill in overnight and will peak around the High Surf Advisory
(HSA) level across north and west facing shores Monday into Monday
night, then lower Tuesday. The second northwest swell is expected
to build Tuesday night and Wednesday, then peak close to warning
levels late Wednesday night and Thursday. This swell will then
slowly lower through the end of the work week. Another northwest
swell may then bring advisory level surf to north and west facing
shores next weekend.

A north to northeast swell generated by a gale low northeast of
the state will produce rising surf along exposed shores over the
next couple of days. Surf is expected to peak above the east-
facing shores HSA threshold Monday night through Wednesday, then
slowly decline through the rest of the week.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
High Surf Advisory from 6 AM Monday to 6 AM HST Tuesday for
Niihau-Kauai Windward-Kauai Leeward.

High Wind Warning until 6 AM HST Tuesday for Big Island Summits.

Small Craft Advisory until 6 AM HST Tuesday for Kaiwi Channel-
Maui County Leeward Waters-Maalaea Bay-Pailolo Channel-
Alenuihaha Channel-Big Island Windward Waters-Big Island Leeward
Waters-Big Island Southeast Waters.

Small Craft Advisory from midnight tonight to 6 AM HST Tuesday
for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward
Waters-Kauai Channel.

&&

DISCUSSION...Gibbs
AVIATION...Lau
MARINE...Jelsema

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 3:16 PM HSTWind AdvisoryHFOHawaii4 hr
Jan 27, 3:28 PM HSTHigh Surf AdvisoryHFOHawaii, Honolulu, Kauai, Kalawao7 days
Jan 27, 7:12 PM HSTHigh Wind WarningHFOHawaii32 hr

Nearby

Wind Advisories in Hawaii, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.